Hello everyone, just joined the community this evening. I am 28 years old- tomorrow actually- and had a TT February of 09 and RAI in June. I recently had a thyroglobulin level of 4.9 and last week it was 6.6. I had a negative result today from my total body scan but had two injections of thyrogin this week to take another thyroglobulin test today... I'm wondering if another RAI treatment would be the best option for my situation, especially if my thyroglobulin levels come back even higher than 6.6. Thank so much in advance. PS- I don't think it's related, but I have had Type 1 diabetes since I was 8. KP
As you know (because you are asking) - the thyroglobulin levels are way too high for someone who has had an RAI treatment. The goal is "undetectable" but my endo will order RAI if there is an increasing trend (like you have) or a level above 2 (for post RAI patients).
If your level of 6.6 was after the thyrogen shots then it's not a good "trend" level because thyrogen shots always increase the thyroglobulin levels. However, the 4.9 is way too high.
Whole body scans are NOT as sensitive as thyroglobulin levels - especially if the cells are spread out and still "microcancer" size.
Talk to your endo - I know mine would be on the phone scheduling another "treatment dose" (not scan dose) right now if it was me.
Best of everything
papillary carcinoma '03, second surgery '04, recurrence and RAI '06
three sisters with papillary carcinoma (one with three recurrences/RAI)
I had a pre ablative thyroglobulin level of 90 after throidectomy. Two months after ablative iodine therapy, it wa 1.8. Now 7 month after therapy it was 2.4. I am to have a thyrogen stimulation test in December. Is the 2.4 concerning 7 moths after therapy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.